1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Cardiovascular toxicity due to venlafaxine poisoning in adults: a review of 235 consecutive cases (2

Cardiovascular toxicity due to venlafaxine poisoning in adults: a review of 235 consecutive cases (2

  1. Jatelka
    British Journal of Clinical Pharmacology 2007 Aug;64(2):192-7

    Howell C, Wilson AD, Waring WS

    AIMS: Venlafaxine may increase the risk of arrhythmia in certain patients. We sought to characterize the cardiovascular effects of venlafaxine overdose in adults. METHODS: A retrospective casenote review of patients admitted to the Royal Infirmary of Edinburgh between January 2000 and June 2006. Haemodynamic and electrocardiographic data were examined in the whole group and a subset that ingested venlafaxine alone. RESULTS: Two hundred and thirty-five patients (65 men) with median (interquartile range) age 34 years (27-43 years) had ingested venlafaxine 1500 mg (919-2800 mg). Tachycardia (40.0%), high blood pressure (28.4%) and mydriasis (36.6%) were common. Corrected QT >450 ms occurred in seven men (11.1%) and 17 women (10.5%) and transient arrhythmia in three patients. There was a positive correlation between stated quantity of venlafaxine ingested and heart rate [rho = 0.195, 95% confidence interval (CI) 0.054, 0.328] and QTc (rho = 0.314, 95% CI 0.089, 0.509). CONCLUSIONS: Venlafaxine overdose is associated with sympathomimetic cardiovascular effects and prolonged QTc, irrespective of coingested drugs. These mechanisms might pose an increased risk of arrhythmia and require further exploration.